• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
peach_chicky

Cymbalta With Abilify

8 posts in this topic

Posted · Report post  

I recently started taking Cymbalta with Abilify for Bipolar I, about 4 weeks ago. At the time I visited the doctor, I was suffering from severe depression. I'm feeling MUCH better now, but wondered if anyone else was on this medication combination, and what their experiences were.

Physical side effects have not been bad at all. I sleep normally and am able to wake up just fine (which is a great change from previously, when I was so depressed). I've had some stomach issues, but those have passed. There's a slight headache that seems to be ongoing, but I'm hoping it will go away eventually.

Mentally, though ... I'm having some jitters and some trouble concentrating. Normally I enjoy sitting down and relaxing with a book, but at this point I can't concentrate long enough to absorb a whole page. There have also been some points where I felt very energetic. I'm unsure if this is something I can expect to pass, or is it a sign of hypomania?

Share this post


Link to post
Share on other sites

Posted · Report post  

My current diagnosis is Major Depressive Disorder, and I was once put on a Cymbalta and Abilify combination after my Cymbalta dosage wasn't cutting it alone. The Abilify didn't really bring further improvement to my mood however and I am now on Cymbalta and Seroquel which seems to be doing better and helping me sleep as well.

It may very well work for you, though. I don't know how it works with BP I or II.

Your extra energy and all that? Totally normal in my experience with Cymbalta. You should get used to the extra energy and the jittery-ness should go away. I don't even realize how much more energy I have than normal anymore unless I forget to take it or am a little late in it and feel really wiped out.

I really wish you the best of luck.

Share this post


Link to post
Share on other sites

Posted · Report post  

Thank you for your response, noondays. It's nice to know the extra energy isn't necessarily something bad!

Share this post


Link to post
Share on other sites

Posted · Report post  

I am on Cymbalta and Abilify (along with lamicatal) for Bipolar II. It has really helped me, but I was having some of the same symptoms that you mentioned (not being able to focus or concentrate well sometimes), and my doctor added lithium. Lithium seemed to balance me out and I have been happy with the combination.

Share this post


Link to post
Share on other sites

Posted · Report post  

Although I have not been on a combination of both, the Cymbalta alone made me extra anxious and I couldn't sit still either. It is not an uncommon side effect. I do hope you start feeling "normal" soon.

Sincerely,

MaddieLouise

Share this post


Link to post
Share on other sites

Posted · Report post  

I recently started taking Cymbalta with Abilify for Bipolar I, about 4 weeks ago. At the time I visited the doctor, I was suffering from severe depression. I'm feeling MUCH better now, but wondered if anyone else was on this medication combination, and what their experiences were.

Physical side effects have not been bad at all. I sleep normally and am able to wake up just fine (which is a great change from previously, when I was so depressed). I've had some stomach issues, but those have passed. There's a slight headache that seems to be ongoing, but I'm hoping it will go away eventually.

Mentally, though ... I'm having some jitters and some trouble concentrating. Normally I enjoy sitting down and relaxing with a book, but at this point I can't concentrate long enough to absorb a whole page. There have also been some points where I felt very energetic. I'm unsure if this is something I can expect to pass, or is it a sign of hypomania?

I would let your doctor know about what you have been experiencing - you can always ask them about hypomania and talk to them about what you are describing here.

I wish you the best.

Share this post


Link to post
Share on other sites

Posted · Report post  

Thanks again to everyone for the replies. Went to my doctor last week and she added Wellbutrin to my lineup. The racing thoughts, extra energy, and irritableness went away within a few days of starting the Wellbutrin. So far I'm pretty happy with the combination!

Share this post


Link to post
Share on other sites

Posted · Report post  

That's interesting that this combination works for you, and that's great! Keep us posted with how it's going.

Sincerely,

MaddieLouise

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0